Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|taraann80 - Fri Sep 11, 2009 12:44 pm||
Hi. I am a 29 year old woman. I was on Ortho tri cyclen (Trinessa) for 10 years. 22 days ago, I went off the pill as my husband an I are trying to conceive. However for the past couple of weeks I have been waking up with night sweats. Not sweats that soak the sheets, but my chest, back and neck are soaked. I also have severe neck pains and swollen glands. My throat hurts when I first wake up, but feels better as the day progresses. I started reading up on night sweats, and found everything from Aids, to TB, to pre-menopausal. My most recent blood work was done about 2 years ago during a physical and the only thing that came back was slightly high cholesteral. I'm wondering if any of these symptoms could be from going off the pill? I've also been very moody lately, but my husband says that could be from the change in hormones. Could any of these other symptoms be as well? Any information provided would be greatly appreciated. Thank you.
|Debbie Miller, RN - Sun Sep 20, 2009 4:35 pm||
You are correct that night sweats can occur with a variety of infections as well as hormonal fluctuation. The swollen glands would also suggest infection so you should get this checked out and not assume it is hormonal. I would not expect swollen glands and neck pain to be associated with discontinuation of birth control pills but mood alteration can be related.
Schedule an annual exam. It's also wise to have a preconception visit with your doctor before conception so you could do this at the same time. It gives your doctor a chance to discuss important early measures such as prenatal vitamins as well as ruling out and/or treating any underlying disorder or infection. Some women are advised to lose excess weight in preparation for pregnancy, since being overweight carries increased risk in pregnancy.
Good luck in your efforts at conception.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.